Alert archive / Alabama / Tornado Warnings in 2011

Tornado Warning 174, NWS Birmingham, AL

December 22, 20114 counties in Alabama

NWS Birmingham, AL issued this tornado warning at Dec 22, 2011, 1:59 PM CST for 4 counties in Alabama. It was in force for 46 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 22, 2011, 1:59 PM CST (19:59 UTC)
Expired
Dec 22, 2011, 2:45 PM CST
In force
46 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Coosa County, AL, Elmore County, AL, Tallapoosa County, AL

What was reported inside it

TimeReportWhereRemark
Dec 22, 2:00 PM CSTTSTM WND DMG5 S New Prospect, ALDAMAGE TO TWO MOBILE HOMES ALONG COUNTY ROAD 57. POSSIBLE TORNADO.
Dec 22, 2:02 PM CSTTORNADO 03 S New Prospect, ALAN EF-0 TORNADO, WITH WINDS OF 85 MPH, TOUCHED DOWN ALONG COUNTY ROAD 57 AND MOVED TO THE NORTHEAST, CROSSING INTERSTATE 65 AND LIFTING JUST OVER THE ELMORE COUNTY LINE. SIGNIFICANT ROOF DAMAGE TO A MOBILE HOME OCCURRED ALONG COUNTY ROAD 57. SIGNIFICANT DAMAGE
Dec 22, 2:15 PM CSTTSTM WND DMG4 E Mountain Creek, ALA BARN AND OUTBUILDINGS WERE DAMAGED ALONG COUNTY ROAD 193. POSSIBLE TORNADO.
Dec 22, 2:16 PM CSTTSTM WND DMG2 Sw Titus, ALA TREE WAS BLOWN DOWN ALONG TYLER ROAD.
Dec 22, 2:16 PM CSTTSTM WND DMG3 Sse Marbury, ALLARGE TREE DOWN NEAR ROLLINS.
Dec 22, 2:23 PM CSTTSTM WND DMGE Welona, ALTREE DOWN ALONG LAW ROAD. POSSIBLE TORNADO.
Dec 22, 2:24 PM CSTTORNADO 12 Nne Titus, ALAN EF1 TORNADO WITH WINDS OF 90-100 MPH MOVED ACROSS ELMORE...COOSA...AND WEST TALLAPOOSA COUNTIES. THE TORNAOD FIRST TOUCHED DOWN ON GREY FERRY RD IN ELMORE COUNTY SNAPPING 50 TREES. ON A NE PATH EF1 DAMAGE WAS OBSERVED ON CR 14 EAST OF HWY 231 IN COOSA COUNT
Dec 22, 2:32 PM CSTTSTM WND DMG5 S Rockford, ALTREES AND POWERLINES DOWN ALONG HIGHWAY 231 AT COUNTY ROAD 14. TREES ALSO REPORTED DOWN ALONG COUNTY ROAD 40...AND HIGHWAY 22 AND HIGHWAY 9 NEAR COTTAGE GROVE. POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 22, 10:00 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WFUS54 KBMX 221959
TORBMX
ALC001-037-051-123-222045-
/O.NEW.KBMX.TO.W.0174.111222T1959Z-111222T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
159 PM CST THU DEC 22 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN AUTAUGA COUNTY IN ALABAMA...
  SOUTHEASTERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
  NORTHERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  WEST CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 245 PM CST

* AT 158 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM
  WAS LOCATED NEAR VIDA JUNCTION...OR 12 MILES NORTHWEST OF
  PRATTVILLE...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EQUALITY...ALEXANDER CITY...DADEVILLE...MARBURY...DEATSVILLE...
  WEOKA MILLS...TITUS...WELONA...TEN CEDAR ESTATES AND SPEED.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 186 THROUGH 193...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3247 8663 3263 8672 3271 8655 3271 8641
      3275 8641 3275 8637 3278 8640 3302 8586
      3280 8574
TIME...MOT...LOC 1959Z 244DEG 48KT 3260 8656

$$

27
5 follow-up statements
101 
WWUS54 KBMX 222007
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
207 PM CST THU DEC 22 2011

ALC001-037-051-123-222045-
/O.CON.KBMX.TO.W.0174.000000T0000Z-111222T2045Z/
COOSA AL-ELMORE AL-TALLAPOOSA AL-AUTAUGA AL-
207 PM CST THU DEC 22 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN AUTAUGA...
WEST CENTRAL TALLAPOOSA...NORTHERN ELMORE AND SOUTHEASTERN COOSA
COUNTIES UNTIL 245 PM CST...

AT 207 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 5 MILES SOUTH OF MARBURY...OR 12 MILES NORTH OF
PRATTVILLE...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  EQUALITY...ALEXANDER CITY...DADEVILLE...DEATSVILLE...WEOKA MILLS...
  TITUS...WELONA...TEN CEDAR ESTATES...SPEED AND PENTONVILLE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 186 THROUGH 193...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3280 8574 3250 8655 3265 8666 3271 8655
      3271 8641 3275 8641 3275 8637 3278 8640
      3302 8586
TIME...MOT...LOC 2007Z 244DEG 48KT 3264 8644

$$

27
520 
WWUS54 KBMX 222018
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
218 PM CST THU DEC 22 2011

ALC001-037-051-123-222045-
/O.CON.KBMX.TO.W.0174.000000T0000Z-111222T2045Z/
COOSA AL-ELMORE AL-TALLAPOOSA AL-AUTAUGA AL-
218 PM CST THU DEC 22 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN AUTAUGA...
WEST CENTRAL TALLAPOOSA...NORTHERN ELMORE AND SOUTHEASTERN COOSA
COUNTIES UNTIL 245 PM CST...

AT 217 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR WEOKA MILLS...OR 13 MILES NORTHWEST OF
WETUMPKA...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  EQUALITY...ALEXANDER CITY...DADEVILLE...TEN CEDAR ESTATES...
  SPEED...PENTONVILLE...NIXBURG...COTTAGE GROVE...HIGHWAY 9 AND
  HIGHWAY 22 AND MARTIN LAKE AT KOWALIGA.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBER 193...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3280 8574 3255 8642 3271 8655 3271 8641
      3275 8641 3275 8637 3278 8640 3302 8586
TIME...MOT...LOC 2017Z 244DEG 48KT 3269 8629

$$

27
027 
WWUS54 KBMX 222022
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
222 PM CST THU DEC 22 2011

ALC001-222032-
/O.CAN.KBMX.TO.W.0174.000000T0000Z-111222T2045Z/
AUTAUGA AL-
222 PM CST THU DEC 22 2011

...THE TORNADO WARNING FOR NORTHEASTERN AUTAUGA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3280 8574 3255 8641 3275 8641 3275 8637
      3278 8640 3302 8586
TIME...MOT...LOC 2022Z 244DEG 48KT 3272 8622

$$

ALC037-051-123-222045-
/O.CON.KBMX.TO.W.0174.000000T0000Z-111222T2045Z/
COOSA AL-ELMORE AL-TALLAPOOSA AL-
222 PM CST THU DEC 22 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL TALLAPOOSA...
NORTHERN ELMORE AND SOUTHEASTERN COOSA COUNTIES UNTIL 245 PM CST...

AT 217 PM CST...EMERGENCY MANAGEMENT REPORTED DAMAGE WITH THIS STORM 
IN NORTHEASTERN AUTAUGA COUNTY NEAR MARBURY.  THIS TORNADO WAS 
LOCATED NEAR WEOKA MILLS...OR 12 MILES NORTHWEST OF 
WETUMPKA...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  EQUALITY...ALEXANDER CITY...DADEVILLE...SPEED...PENTONVILLE...
  NIXBURG...COTTAGE GROVE...HIGHWAY 9 AND HIGHWAY 22...MARTIN LAKE AT
  KOWALIGA AND WIND CREEK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3280 8574 3255 8641 3275 8641 3275 8637
      3278 8640 3302 8586
TIME...MOT...LOC 2022Z 244DEG 48KT 3272 8622

$$

27
204 
WWUS54 KBMX 222032
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 PM CST THU DEC 22 2011

ALC037-051-123-222045-
/O.CON.KBMX.TO.W.0174.000000T0000Z-111222T2045Z/
COOSA AL-ELMORE AL-TALLAPOOSA AL-
232 PM CST THU DEC 22 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL TALLAPOOSA...
NORTHEASTERN ELMORE AND SOUTHEASTERN COOSA COUNTIES UNTIL 245 PM
CST...

AT 229 PM CST...NWS METEOROLOGISTS INDICATED THERE WAS VERY STRONG 
ROTATION IN A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  
THIS DANGEROUS STORM WAS LOCATED NEAR EQUALITY...MOVING NORTHEAST AT 
55 MPH.

LOCATIONS IMPACTED INCLUDE...
  ALEXANDER CITY...DADEVILLE...HIGHWAY 9 AND HIGHWAY 22...MARTIN LAKE
  AT KOWALIGA...WIND CREEK STATE PARK...JACKSONS' GAP...JACKSONS
  GAP...HILLABEE CREEK...RAY AND FISHPOND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3280 8574 3262 8621 3280 8634 3302 8586
TIME...MOT...LOC 2031Z 244DEG 48KT 3276 8609

$$

17
081 
WWUS54 KBMX 222037
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
237 PM CST THU DEC 22 2011

ALC051-222047-
/O.CAN.KBMX.TO.W.0174.000000T0000Z-111222T2045Z/
ELMORE AL-
237 PM CST THU DEC 22 2011

...THE TORNADO WARNING FOR NORTHEASTERN ELMORE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3280 8574 3276 8618 3284 8624 3302 8586
TIME...MOT...LOC 2037Z 234DEG 51KT 3287 8612

$$

ALC037-123-222045-
/O.CON.KBMX.TO.W.0174.000000T0000Z-111222T2045Z/
COOSA AL-TALLAPOOSA AL-
237 PM CST THU DEC 22 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL TALLAPOOSA
AND SOUTHEASTERN COOSA COUNTIES UNTIL 245 PM CST...

AT 233 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR PENTONVILLE...OR NEAR ROCKFORD...MOVING
NORTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  ALEXANDER CITY...DADEVILLE...HIGHWAY 9 AND HIGHWAY 22...WIND CREEK
  STATE PARK...HILLABEE CREEK...JACKSONS' GAP...JACKSONS GAP...
  FISHPOND...RAY AND DARE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3280 8574 3276 8618 3284 8624 3302 8586
TIME...MOT...LOC 2037Z 234DEG 51KT 3287 8612

$$

17

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Dec 22, 11:55 AM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Dec 22, 11:55 AM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1155 AM CST THU DEC 22 2011

.UPDATE...MESOSCALE UPDATE.

&&

.DISCUSSION...

THE SURFACE LOW NEAR MERIDIAN MS IS CONTINUING TO STRENGTHEN AS IT
SLOWLY MOVES UP THE WARM FRONT.  MEANWHILE...SAID WARM FRONT IS ALSO
STRUGGLING JUST A BIT AS RAIN COOLED AIR AND AND STRONGER EAST TO
NORTHEAST FLOW EXISTS ACROSS NORTHERN MS AND AL. THE STRENGTHENING
SURFACE LOW IS ESPECIALLY TROUBLING AS THE SURFACE WINDS AND LOW
LEVEL FLOW IN GENERAL CONTINUE TO BACK WITH TIME...THEREBY
INCREASING 0 TO 1 KM BULK SHEAR AND LOW LEVEL HELICITY VALUES.  THIS
IS NOT ALL THAT SURPRISING GIVEN THE TYPICAL WINTER TIME KINEMATIC
FIELDS THAT USUALLY OCCUR.  HOWEVER...THIS EVENT MAY UNFOLD A BIT
DIFFERENTLY AS A SECONDARY WARM LIFTS FROM THE CENTRAL GULF COAST
WITH HIGH 60S TO NEARLY 70 DEWPOINTS.  THIS IS IMPRESSIVE GIVEN THE
LACK OF SURFACE HEATING DUE TO THE AMPLE CLOUD COVER...WITH ONLY
OCCASIONAL BREAKS.  THE SURFACE BASED CAPE VALUES HAVE SOARED TO
AROUND 1500 J/KG OR AT LEAST POCKETS OF NEARLY THAT...WITH
WIDESPREAD 1000 J/KG.  AGAIN...VERY IMPRESSIVE WITH MINIMAL SURFACE
WARMING...THE FACT THAT IT IS DYNAMICALLY DRIVEN.

THESE TRENDS ARE CONFINED TO MAINLY SOUTH OF INTERSTATE 20 AND ALONG
AND EAST OF INTERSTATE 65.  COULD MAKE FOR AN INTERESTING
AFTERNOON...AS IT KIND OF REMINDS US OF NOVEMBER 16.  SHEAR IS
OBVIOUSLY IN PLACE...SO THE INSTABILITY TRENDS WILL CONTINUE TO BE
WATCHED CLOSELY THROUGH THE AFTERNOON HOURS...FROM AS FAR NORTH AS
INTERSTATE 59...SOUTH TO THE GULF COAST.  THERE IS AN IMPERFECT
BALANCE BETWEEN THE BEST SHEAR PROFILES FURTHER NORTH WHERE THE
BETTER JET STRUCTURE AND LOW LEVEL BACKING WILL OCCUR...AND THE
MODERATE INCREASES IN INSTABILITY CLOSER TO THE COAST.  THIS WILL
LIKELY PLACE THE BETTER BALANCE RIGHT OVER THE EAST CENTRAL HEART OF
CENTRAL ALABAMA.  STAY ALERT!

03/KLAWS

&&

.AVIATION...
18Z TAF DISCUSSION.

THE FRONT HAD MOVED AS FAR NORTH AS TUSCALOOSA TO FORT PAYNE. WITH
THE LOW NOW BEGINNING TO MOVE FURTHER NORTHWARD WE ARE SEE THE RAIN
AND FRONT BEGIN TO SLIDE BACK TO THE EAST AS WELL LIFT NORTHWARD. A
UPDATE TO THE CURRENT CONDITIONS ARE FORTHCOMING AND WILL FOLLOW
THIS UPDATE. AS OF 1730Z THE FRONT HAD MOVED BACK THROUGH TCL AND
THE WIND HAS SHIFTED TO THE NORTHWEST. THIS MOVEMENT WILL SLOWLY BE
EASTWARD OVER THE NEXT SEVERAL HOURS. FRONT NOW FRONT STALLED ACROSS
CENTRAL ALABAMA THIS MORNING EXPECTED TO ONLY DRIFT A LITTLE NORTH
TRYING TO TIME THE SLOW PROGRESSION OF THE FRONT IS A TOUCH ON THE
DIFFICULT SIDE...BUT THE PRECIPITATION TREND IS A LITTLE BIT EASIER.
SHRA WITH EMBEDDED TSRA WILL SPREAD INTO BHM AND EET OVER THE NEXT
HOUR AND IMPACT THE SOUTHERN TAFS THIS AFTERNOON. LOW PRESSURE
SHOULD DRAG THE FRONT EAST OF THE AREA BY EARLY TONIGHT BUT EXPECT
IFR TO MVFR CIGS TO CONTINUE OVERNIGHT IN ITS WAKE AND INTO THE
MORNING HOURS. WENT SLOWER THAN MODELS IN CLEARING THE CLOUDS OUT AS
IS TYPICALLY THE CASE.

16

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
COUNTIES: FAYETTE...LAMAR...MARION...PICKENS...WALKER...WINSTON.

&&
Hazardous weather outlook, Dec 22, 12:00 PM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1200 PM CST THU DEC 22 2011

ALZ011>015-017>050-231800-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1200 PM CST THU DEC 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS AN INCREASING CHANCE THAT SEVERE STORMS WILL CONTINUE
ACROSS CENTRAL ALABAMA THROUGH THIS EVENING. THE STRONGEST STORMS
MAY BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS...AND
POSSIBLY A TORNADO. AT THIS TIME...THE GREATEST POTENTIAL FOR SEVERE
STORMS WILL BE AT LEAST THROUGH 6 PM...MAINLY SOUTH AND EAST OF A
LINE FROM NEAR TUSCALOOSA TO BIRMINGHAM TO CENTRE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY TODAY.

03/KLAWS

In the hours before

Special weather statement, Dec 22, 9:52 AM CST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
952 AM CST THU DEC 22 2011

ALZ013-022-221615-
FAYETTE AL-PICKENS AL-
952 AM CST THU DEC 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKENS AND FAYETTE
COUNTIES UNTIL 1015 AM CST...

AT 950 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTHWEST OF ASHCRAFT CORNER...OR 6 MILES
NORTHEAST OF REFORM...MOVING NORTHEAST AT 60 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  FAYETTE...
  ASHCRAFT CORNER...
  BELK...
  GLEN ALLEN...
  RICHARD ARTHUR FIELD...

&&

LAT...LON 3353 8803 3353 8794 3368 8795 3392 8781
      3391 8764 3387 8763 3386 8754 3352 8778
      3352 8784 3343 8784 3335 8790 3343 8809
TIME...MOT...LOC 1552Z 209DEG 52KT 3348 8794

27

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 8:49 AM CSTFlash Flood WatchBMXFayette, Lamar, Marion, Pickens, Walker, Winston7 hr
Dec 22, 9:52 AM CSTSpecial Weather StatementBMXFayette23 min
Dec 22, 10:13 AM CSTFlash Flood WarningBMXLamar3 hr
Dec 22, 11:47 AM CSTTornado WarningBMXGreene, Hale, Tuscaloosa25 min
Dec 22, 11:51 AM CSTTornado WarningBMXGreene, Hale, Marengo, Perry15 min
Dec 22, 12:53 PM CSTTornado WarningBMXBibb, Chilton, Shelby52 min
Dec 22, 12:59 PM CSTTornado WarningBMXBibb, Chilton, Perry, Shelby31 min
Dec 22, 1:08 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter19 hr
Dec 22, 1:42 PM CSTSevere Thunderstorm WarningBMXShelby, Talladega33 min
Dec 22, 1:54 PM CSTTornado WarningBMXSt. Clair, Shelby, Talladega39 min
Dec 22, 2:39 PM CSTTornado WarningBMXClay, Coosa, Tallapoosa15 min
Dec 22, 3:09 PM CSTAreal Flood AdvisoryBMXEtowah111 min
Dec 22, 3:34 PM CSTSpecial Weather StatementBMXPike41 min

Nearby

Tornado Warnings in Alabama, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.